08172017Headline:

Dallas, Texas

HomeTexasDallas

Email RLF Staff RLF Staff on LinkedIn RLF Staff on Twitter RLF Staff on Facebook
RLF Staff
RLF Staff
Contributor •

More Fentanyl Pain Patches Recalled

Comments Off

Another Fentanyl pain patch has been recalled today due to the risk of accidental Fentanyl overdose. Activis Inc. has recalled 14 lots of its Fentanyl transdermal system CII patches as a cautionary measure. Fentanyl transdermal patches (sold as Duragesic) are prescribed to treat severe chronic pain that requires constant medication for extended periods.

This is the second fentanyl pain patch recall this month. The first recall was due to defective Duragesic patches. The Duragesic patches had a sliced edge in the pouch that contains the fentanyl gel, which could result in the gel leaking and cause a Fentanyl overdose.

According to the FDA, the Fentanyl transdermal patches being recalled may have a defect which may cause the patch to leak and expose patients or caregivers directly to the fentanyl gel. Exposure to fentanyl directly can cause breathing problems and overdose, which can be fatal.

The fentanyl patch included in ths recall are:
27261 (exp 05/09), 27317 (exp 05/09), 27318 (exp 06/09), 27319 (exp 06/09), 27391 (exp 06/09), 27409 (exp 06/09), 27475 (exp 07/09), 27476 (exp 06/09), 27488 (exp 06/09), 27514 (exp 07/09), 27536 (exp 07/09), 27537 (exp 08/09), 27538 (exp 08/09), 27545 (exp 07/09)

The fentanyl pain patches have an Abrika Pharmaceuticals label, and the outer carton has the Actavis logo with the following product names:

Actavis Fentanyl Transdermal System, 25 mcg/hr. NDC 67767-120-18.
Actavis Fentanyl Transdermal System, 50 mcg/hr. NDC 67767-121-08.
Actavis Fentanyl Transdermal System, 75 mcg/hr. NDC 67767-122-08.
Actavis Fentanyl Transdermal System, 100 mcg/hr. NDC 67767-123-08.